Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 18, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Apr 16, 2008, 2:41 AM CDT for 5 counties in Texas. It took effect at Apr 16, 2008, 10:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2008, 2:41 AM CDT (07:41 UTC)
- In effect from
- Apr 16, 2008, 10:00 AM CDT
- Expired
- Apr 16, 2008, 3:44 PM CDT
- In force
- 6 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 86 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 7.7 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1288 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBRO 160741 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 241 AM CDT WED APR 16 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM TODAY TO 7 PM CDT THIS EVENING... .DEEPENING LOW SURFACE PRESSURE IN THE TEXAS PANHANDLE EXTENDING SOUTH INTO THE RIO GRANDE VALLEY WILL CAUSE WINDY CONDITIONS OVER HIDALGO...BROOKS...CAMERON...KENEDY AND WILLACY COUNTIES FROM 10 AM UNTIL 7 PM THIS EVENING. TXZ250-251-253>257-170000- /O.NEW.KBRO.WI.Y.0018.080416T1500Z-080417T0000Z/ BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN... EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE... BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL... SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 241 AM CDT WED APR 16 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. DEEPENING LOW PRESSURE OVER THE TEXAS PANHANDLE WILL FORCE SOUTHEAST SURFACE WINDS TO 25 TO 35 MPH WITH GUSTS TO 45 MPH FROM 10 AM UNTIL 7 PM THIS EVENING. THESE HIGH WINDS WILL MAKE DRIVING HAZARDOUS. REMEMBER TO SECURE ALL GARBAGE CANS AND LAWN FURNITURE. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. $$
1 follow-up statement
000 WWUS74 KBRO 162044 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 344 PM CDT WED APR 16 2008 ...WINDS ARE SLOWLY DIMINISHING ACROSS DEEP SOUTH TEXAS... .WINDS HAVE REACHED THEIR PEAK EARLIER THIS AFTERNOON WITH ONLY BREEZY CONDITIONS ANTICIPATED THE REST OF THE AFTERNOON AND EVENING. STRONG WINDS AT OR ABOVE 30 MPH ARE NOT EXPECTED THE REST OF TODAY. TXZ250-251-253>257-162145- /O.CAN.KBRO.WI.Y.0018.000000T0000Z-080417T0000Z/ BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN... EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE... BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL... SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 344 PM CDT WED APR 16 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE WIND ADVISORY. SOUTHEAST TO SOUTH WINDS OF 15 TO 25 MPH WITH A FEW GUSTS OF 3O TO 35 MPH ARE EXPECTED THROUGH 7 PM WITH THE GUSTS ENDING AFTER 7 PM. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Apr 15, 7:28 PM CDT, 7 hours 13 minutes earlier.
Area forecast discussion, Apr 15, 7:28 PM CDT, 7 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 728 PM CDT TUE APR 15 2008 .DISCUSSION...A HIGH PRESSURE RIDGE EXTENDING ACROSS THE GULF OF MEXICO COMBINED WITH A LOW PRESSURE SYSTEM AND ASSOCIATED FRONTAL BOUNDARIES LOCATED ACROSS THE CENTRAL UNITED STATES WILL INCREASE THE PRESSURE GRADIENT OVER DEEP SOUTH TEXAS WEDNESDAY. SUBSEQUENTLY THE WINDS WILL INCREASE ACROSS THE RIO GRANDE VALLEY. MODERATE AND GUSTY SOUTHEASTERLY WINDS WILL PREVAIL OVER THE CWA WEDNESDAY AND THURSDAY AFTERNOON AND EARLY EVENING WITH THE WINDS DECREASING TO LIGHT TO MODERATE LEVELS OVERNIGHT WEDNESDAY NIGHT. FRIDAY THROUGH EARLY NEXT WEEK SOUTHEASTERLY WINDS WILL PREVAIL OVER THE CWA WITH THE WINDS BECOMING LIGHT DURING THE OVERNIGHT PERIODS AND LIGHT TO MODERATE DURING THE AFTERNOONS AND EARLY EVENINGS. NEAR NORMAL TO ABOVE NORMAL TEMPERATURES AND DRY CONDITIONS WILL CONTINUE OVER THE RIO GRANDE VALLEY THROUGH EARLY NEXT WEEK. THE CURRENT FORECAST PACKAGE LOOKS GOOD, THEREFORE NO CHANGES ARE ANTICIPATED TO THE FORECAST AT THIS TIME. && .MARINE...AT 6 PM BUOY020 INDICATED WIND FROM THE SOUTHEAST AT AROUND 16 KNOTS WITH SEAS AT 3 FEET. THE PRESSURE GRADIENT ALONG THE LOWER TEXAS COAST AS WELL AS THE WESTERN GULF WILL STRENGTHEN TROUGH THURSDAY. WINDS AND SEAS CAN BE EXPECTED TO STEADILY INCREASE AND BUILD RESPECTIVELY OVER THE NEXT 36 TO 48 HOURS. MARINERS OF SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH TONIGHT AND ANTICIPATE SMALL CRAFT ADVISORIES TO BE POSTED FOR WEDNESDAY AND PERSIST INTO THURSDAY AND POSSIBLY THROUGH FRIDAY MORNING. && .AVIATION...VFR CONDITIONS TO PREVAIL THIS EVENING AND MUCH OF THE NIGHT. LOW LEVEL MOISTURE TO INCREASE OVERNIGHT AND WEDNESDAY WITH TEMPO BKN CIGS JUST ABOVE MVFR HEIGHTS. SOME PATCHY MVFR CIGS ARE POSSIBLE ACROSS THE COASTAL REGIONS AS WELL AS INLAND TO HIGHWAY 281 BUT CONFIDENCE IS LOW AT THIS TIME WITH MOISTURE CHARTS CONTINUING TO INDICATE SHALLOW MOISTURE PERSISTING TONIGHT AND DEEPENING WEDNESDAY NIGHT. SOUTHEAST WINDS TO INCREASE DRAMATICALLY MIDDAY WEDNESDAY WITH GUSTS NEARING 35 KNOTS. && .BRO WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH FOR TXZ248>257 FROM 15Z WEDNESDAY TO 03Z THURSDAY. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE SYNOPTIC/GRIDS....63 MARINE/AVIATION...58 MESOSCALE...MARTINEZ
Hazardous weather outlook, Apr 15, 8:21 PM CDT, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 821 PM CDT TUE APR 15 2008 GMZ130-132-135-150-155-170-175-TXZ248>257-161100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 821 PM CDT TUE APR 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. LOW PRESSURE OVER NORTHWEST TEXAS AND HIGH PRESSURE OVER THE SOUTHEAST UNITED STATES WILL INCREASE THE PRESSURE GRADIENT ACROSS DEEP SOUTH TEXAS WEDNESDAY AND THURSDAY. THIS WILL LIKELY INCREASE THE RISK OF WILDFIRES...IN COMBINATION WITH THE CURED FUELS ACROSS THE AREA...TO DEVELOP. A FIRE WEATHER WATCH IS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING AS A RESULT. A WIND ADVISORY MAY BE NECESSARY THURSDAY AS THE PRESSURE GRADIENT ACROSS SOUTH TEXAS STRENGTHENS. A DEEPENING ROCKY MOUNTAIN LOW PRESSURE TROUGH WILL INDUCE A SURFACE LOW PRESSURE AREA OVER NORTH TEXAS WITH ANOTHER LOW TO FORM ON THE LEE SIDE OF THE SIERRA MADRE ORIENTAL. THE COMBINATION OF THE TWO SURFACE LOW WILL ALLOW FOR A STRONG LOW LEVEL JET TO DEVELOP WEDNESDAY NIGHT WITH WINDS MIXING TO THE SURFACE THURSDAY. SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH ARE ANTICIPATED. THE STRONGEST WINDS CAN BE EXPECTED MAINLY FROM HIDALGO TO BROOKS COUNTY EAST TO THE COAST. IN ADDITION...SMALL CRAFT ADVISORIES MAY BE NEEDED FOR THE COASTAL WATERS WEDNESDAY AND THURSDAY AS WINDS AND SEAS INCREASE WITH THE TIGHTER PRESSURE GRADIENT ACROSS THE LOWER TEXAS COAST. THIS WILL LIKELY PROVIDE A MODERATE OF RISK OF RIP CURRENTS ALONG COASTAL BEACHES AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GB
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 2:44 AM CDT | Red Flag Warning | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 19 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.